Adipex, Phentermine

Were you looking for Fen-Phen or PPH and Fen-Phen lawsuits?

The diet drug Adipex (generic name: phentermine) is a stimulant similar to an amphetamine, an anorectic drug used to stimulate the central nervous system (nerves and brain). Adipex increases heart rate and blood pressure while decreasing appetite. It is a short-term (a few weeks) appetite suppressant that is generally prescribed to obese individuals who are at increased health risk because of their weight. However, studies have shown that taking Adipex together with other diet drugs (e.g. Phen-Fen or Redux) can cause heart damage and lung problems, including primary pulmonary hypertension or PPH, which is a fatal lung disorder.

Adipex Side Effects

Other side effects from Adipex, similar to Fen-Phen side effects, may include tachycardia or abnormal heart beat, high blood pressure, dizziness, insomnia, and psychotic episodes.

Diet PillsAdipex, manufactured by GATE Pharmaceuticals to treat obesity, can also be habit-forming and should be used only by the person it was prescribed for; it can make you physically and psychologically dependant and cases of abuse have been reported.

Phentermine, the generic name for Adipex, is the most commonly prescribed appetite suppressant, mainly because it costs less than other FDA-approved diet pills. The FDA recommends short term use of Phentermine┬Śmeaning less than 12 weeks┬Śalong with a diet and exercise plan.

If you have the following conditions, you may not be able to take Adipex:
  • heart disease or high blood pressure;
  • arteriosclerosis (hardening of the arteries);
  • an overactive thyroid;
  • glaucoma;
  • if you are in an agitated state; or
  • if you have a history of drug or alcohol abuse.
  • problems with your thyroid
  • an anxiety disorder,
  • epilepsy or another seizure disorder,
  • diabetes
You should also consult a doctor before taking Adipex if you are pregnant. As well, this medication should not be given to someone younger than 16 years old without a doctor's consent.

Primary Pulmonary Hypertension (PPH)

Primary Pulmonary Hypertension ("PPH") is a serious and potentially life threatening cardiovascular condition. In a study published in the New England Journal of Medicine in 1996, it found that the use of Fen Phen for three months or longer can increase in the risk of developing PPH by a factor of 23. PPH causes high blood pressure in the lungs that can create a feeling of breathlessness with minimal exertion, fatigue, dizzy spells, fainting and chest pain.

PPH Symptoms

Initially, the symptoms of PPH can include:
  • Shortness of breath
  • Chest pain
  • Weakness
  • Fatigue
  • Fainting
The symptoms of PPH can progress to include:
  • Bluish lips and skin
  • Ankle and lower leg swelling
  • Increased chest pain
  • Death

Adipex Legal Help

If you have suffered these side effects or other adverse side effects from the use of Adipex, you may qualify for damages or remedies that might be awarded in a possible class action against Adipex, please fill in the form to the right to submit your complaint.
Last updated September 16 2009

Reader Comments

Posted by
Jennifer
on
My husband started talking Phentermine in 2005 for 2 years. In 2011 he was told he had aortic stenosis. He developed tachycardia and hypertension. Now he is 38 and takes 4 different heart medications and was told 2 days ago he has long QT syndrome. We feel very strongly this is all due to the Phentermine.

Posted by
Tammy Meyer
on
I started phentramine for weight loss 02/2016....after starting the phentramine prescribed by my primary physician I decided to go and see a weight loss specialist. Approx 2 months after the phentramine. During the initial intake appt I was told I had a phase 2 heart murmur. Which in Sept 2016 I was diagnosed with moderate to severe Aortic Stenosis. I have no health insurance and can't even imagine what it is going to cost to have the issues corrected! I am only 41 years old.

Posted by
Lee rose
on
Chronic cough loss of my voice mucus dizziness and I've been on them for about a good month irregularities in sleep feet feel like I've walked for miles

Posted by
TaRyn
on
My doctor prescribed Phentermine to me for the last 17 YEARS. 12+ of those YEARS I took it daily. I had NO IDEA the risks and complications until my (now former) dr recently took a different position within the hospital systems. When I found a new dr she was literally speechless when reviewing how long I had been prescribed this! I started doing my research and immediately stopped taking these in June. Its Sept now and I have the worse side effects EVER! :'( if someone cold please help me if I have a case i'd sure like to know!

Posted by
Marie Bennett
on
In 2015 I was diagnosed with Diastolic Heart Failure. I had taken Phenteramine for weight loss a couple of years prior to this diagnosis.

Posted by
Toby sheets
on
I took Phentermine that was prescribed by a doctor for two to two-and-a-half i was 35 years old and in May of 2012 I was hospitalized due to a irregular heartbeat which led to a heart attack and now I have two stents in my heart

Posted by
Heart 23
on
In 2014 at age 43 had my aortic and mitral valves replaced with mechanical ones. Took phentermne for well over a year. Should I be looking for local lawsuit attorney?

Posted by
SHAMECKA FRAZIER
on
I have been diagnosed with heart block

Posted by
Caroline Thomas
on
I was prescribed addipex and had a heart attack and dx with cardiomyopathy. I was healthy and am 43. Was only about 10 pounds overweight and just wanted a boost to get me on track. The doctor prescribed it and that's my result. I didn't have any blockages and my BP had always been low. The cardiologist did state that drug is what caused the heart aclttack . Is there anything that can be done about the drug sideeffect?

Posted by
Denise Lawson
on
I was prescribed phentermine for 9 months for weight loss. I experience chest pains, shortness of breath, fatigue and dizziness. My Dr is still trying to regulate my blood pressure with blood pressure medication. I have heart palpitations and really high blood pressure. Before taking the medication my blood pressure was always normal to low.

Posted by
Tiffanie Ledesma
on
In 1998 I was prescribed phentermine. I took the medication for about 6 months. In 2004 symptoms of congestive heart failure began. In 2010 I was diagnosed with Pulmonary Arterial Hypertension as well as Congestive Heart Failure. I have been put on permanent disability, losing 2 jobs, and have become homeless ever since. Now in 2016, my health is not improving, just barely maintaining and I am 38 years old. Still homeless because disability benefits do not go very far in California.

Posted by
Brian Orr
on
My son Brian died January 26, 2016. He had been on Phenteramine for a short time. He had a seizure and died
No other issues with heart etc.

Posted by
Roshan Morgan
on
I was diagnosed with congestive heart failure after taking phentermine and I now have a pacemaker and a defibrillator this has been a true challenge for me at age 44!!!

Posted by
Megan
on
I took adipex in 2013 for several months. Started having chest pains. Now I have been diagnosed with a heart block

Posted by
Tennessee
on
I took this medication in 1996. One year later, I experienced Bil. renal infarcts and ultimately a large pulmonary embolism. I have been left with tachycardia, mitral valve prolapse and episodes of chest pain. Is there anything that I can do?

Posted by
Oklahoma
on
After being prescribed this pill and taking it for about nine months, I was hospitalized for shortness of breath, and then my pulmonary doctor diagnosed me with PAH from the phentermine.

Posted by
Missouri
on
I am only 25 years old and have to take a corrective medication for the rest of my life.

Posted by
Georgia
on
I was hospitalized for my congestive heart failure and dilated cardiomyopothy. My quality of life and physical heart damage has left me unable to work.

Posted by
Arkansas
on
I have headaches and problems with concentration and memory. My medical bills from the aneurysm are over $300,000.

Posted by
Kansas
on
I am diagnosed with inappropriate tachycardia, diastolic dysfunction, pulmonary hypertension, and pulmonary fibrosis. I currently am on 3 liters of oxygen continuously.

Posted by
Texas
on
I have lost my job, health insurance, I now walk slower, talk slower, I have a processing disorder, I can't do math, I have anxiety, depression, stammer, I lost my social status. I now have to take lots of medication. I suffer now from complex MIGRAINES! They give me stroke like symptoms! My doctor said the stroke was because of the diet pills.

Add Your Comment on This Issue

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:
Request Legal Help